| Model Number |
GLM910030 |
| Medical Device Problem Codes |
Break (1069); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization targeting an aneurysm at the peripheral of the posterior inferior cerebella artery (pica), after delivering the phenom¿ microcatheter (medtronic), preparation was performed according to the procedure.When the physician attempted to deliver the 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30550286) into the microcatheter, there was a resistance felt around the hub.The coil was removed and was noted to be deformed.A replacement coil was used and the procedure was successfully completed without any patient consequence or complication.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.: the name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30550286) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 20-jul-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a coil embolization targeting an aneurysm at the peripheral of the posterior inferior cerebella artery (pica), after delivering the phenom¿ microcatheter (medtronic), preparation was performed according to the procedure.When the physician attempted to deliver the 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30550286) into the microcatheter, there was a resistance felt around the hub.The coil was removed and was noted to be deformed.A replacement coil was used and the procedure was successfully completed without any patient consequence or complication.On 04-aug-2022, additional information was received.The information indicated that the coil was successfully removed.The reported event did not result in any clinically significant delay in the procedure.Investigation summary: a non-sterile 1.00mm x 3.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil component was observed inside the introducer.No other damage was observed on the returned device.Microscopic inspection was performed.Under magnification, the embolic coil component was observed stretched but it remained attached to the resistance heating (rh) coil.An attempt to advance the embolic coil through the introducer, however, the stretched condition of the emboli coil prevented the smooth advancement of the coil and no further inspection could be conducted.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not reported as such in the complaint; however, the deformation noted upon the coil removal from the microcatheter should refer to the condition noted on the returned coil.With the limited information available, the root cause of the coil stretching remains unknown.It is possible that the issue encountered during the procedure resides in the concomitant microcatheter; however, this cannot be conclusively determined.Since the microcatheter was not submitted to the lab, and the coil stretching prevented further inspection, no further evaluation could be conducted.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30550286) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil with respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 04-aug-2022.[additional information]: on 04-aug-2022, additional information was received.The information indicated that the coil was successfully removed.The reported event did not result in any clinically significant delay in the procedure.E.1: initial reporter phone: 052-851-5511.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.